- advertisement -

Metformin?

Discussion in 'Adults with Type 2' started by ggmum, Mar 17, 2007.

  1. ggmum

    ggmum Approved members

    Joined:
    Jan 23, 2007
    Messages:
    6
    I started on metformin last week. I haven't had too many side effects, apart from an upset stomach. How long should it take to get used to it? I am sick of running to the loo. Anyone have any tips?

    Thanks
     
  2. 2delta1

    2delta1 New Member

    Joined:
    Mar 17, 2007
    Messages:
    2
    I have used Metforum for over 20 yrs now and not had any side affects from it ever. If your having some minor difficulties I would just suggest you give it a few weeks and see if the problem disappears. If not then it would be a quick trip back to the Dr to clear the problem up I would think.
     
  3. CAGrandma

    CAGrandma Approved members

    Joined:
    Mar 14, 2006
    Messages:
    530
    I've used metformin for awhile and am in the process of uping my dosage. One thing I discovered is that I cannot use regular metformin - the digestive upsets are too bad and last too long! But the extended release formula is totally different - I think it is called Metformin ER or XR.

    Also some good news - if you can use the generic version (of either regular or extended release) you can purchase it at Target or WalMart for $4.00 for a month's supply. That is cheaper than if I buy it using my prescription insurance and pay the copay.
     
  4. hmstone12@hotmail.com

    hmstone12@hotmail.com New Member

    Joined:
    Mar 23, 2007
    Messages:
    3
    Metformin info

    Your dose should have been started at a low dose 500mg/2x day. Using a slow taper will help with the digestion problems. The XR is sometimes better tolerated. Usually the GI side effects will go away in a month or two. Taking the medication with food will also help (usually breakfast and dinner).
    Hope this helps!;)
     
  5. jstump7697

    jstump7697 Approved members

    Joined:
    Jun 4, 2007
    Messages:
    7
    i noticed it gave me bad headaches and acne on my bald head.
     
  6. redvoodoo378

    redvoodoo378 New Member

    Joined:
    Dec 7, 2007
    Messages:
    2
    I've been taking only the generics since being dx'd in April 07.

    I was taking 500mg/2x a day for a month, then the dr. upped my dosage to 1g/2x a day. I had some GI distress for the first couple months, but find I'm fine now IF, and this is a big IF, I eat a meal with my dosage.

    I also take 30mg of Actos each morning and 10mg of Lipitor at bedtime.

    Thanks for mentioning the acne, I am about to call my dr. about my sudden acne breakouts...mine are also on my scalp and also my back and shoulders.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice